Journal of Noncommutative Geometry


Full-Text PDF (708 KB) | Metadata | Table of Contents | JNCG summary
Volume 9, Issue 3, 2015, pp. 707–774
DOI: 10.4171/JNCG/206

Published online: 2015-10-29

On Frobenius and separable algebra extensions in monoidal categories: applications to wreaths

Daniel Bulacu[1] and Blas Torrecillas[2]

(1) University of Bucharest, Romania
(2) Universidad de Almería, Almeria, Spain

We characterize Frobenius and separable monoidal algebra extensions $i: R \to S$ in terms given by $R$ and $S$. For instance, under some conditions, we show that the extension is Frobenius, respectively separable, if and only if $S$ is a Frobenius, respectively separable, algebra in the category of bimodules over $R$. In the case when $R$ is separable we show that the extension is separable if and only if $S$ is a separable algebra. Similarly, in the case when $R$ is Frobenius and separable in a sovereign monoidal category we show that the extension is Frobenius if and only if $S$ is a Frobenius algebra and the restriction at $R$ of its Nakayama automorphism is equal to the Nakayama automorphism of $R$. As applications, we obtain several characterizations for an algebra extension associated to a wreath to be Frobenius, respectively separable.

Keywords: Monoidal category, 2-category, Frobenius algebra, separable algebra, Nakayama automorphism, wreath product

Bulacu Daniel, Torrecillas Blas: On Frobenius and separable algebra extensions in monoidal categories: applications to wreaths. J. Noncommut. Geom. 9 (2015), 707-774. doi: 10.4171/JNCG/206